I am new to this discussion board and am looking for some advice.
I was diagnosed with Crohn's in February 2012, after about 5 years of ongoing bowel movement concerns and weight loss (total loss of 60 pds). After the diagnosis, I was put on Prednisone (tapered) for 8 weeks and Lialda (3 per day). I concluded my Prednisone course and about 3-4 weeks after that got really sick.
For the past two weeks I've had diarrehia and extreme urgency for bowel movements. Also, I have this gurgling/bloating noise in my stomach. Lost about 10 pounds and cannot seem to keep food or liquids in. The GI doctor prescribed another 8 weeks of Prednisone (tapered again) and I recently finished a one-week course of Flagly and Cipro.
I still am off of work due to the continued urgency and diarrehia.
Being new to Crohn's, are these systems typical of a Crohn's flare-up and that the medication prescriped just isn't keeping me in remission? Or, is this something more serious? I don't want to think that this is my new way of life. Very depressing. I'm hoping this is something that can be controlled....
After suffering from major digestive issues (diarrehia, weight loss, pain) and not showing any results on an endoscopy or colonoscopy, my GI doctor recommended the pill cam. The pill cam was able to pinpoint the area of my inflammation, which the original colonoscopy did not find. Unfortunately, I had to go through another colonoscopy to find out the severity of my condition, but the pill cam was able to point the doctors in the right direction and provide me with a diagnosis of Crohn's. The pill cam is much easier than the colonoscopy and results in less bloating after the fact, but I would imagine it is much more expensive!View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.